MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 23AGN-751
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Endocarditis (1834)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date, a 23mm regent valve was successfully implanted in a patient.On an unknown day in (b)(6) 2021, the patient returned with symptoms of respiratory discomfort and a fever.It was confirmed via echocardiogram that the patient had signs of bacterial induced prosthetic valve endocarditis (pve) and paravalvular leakage (pvl).The patient underwent emergency surgery.Preoperative blood cultures confirmed presence of staphylococcus capitis.The decision was made to explant the 23mm regent valve.It was noted during the explant procedure that two-thirds of the 23mm regent valve had become detached from the annulus.A composite graft was made from a 24mm valsalva graft and a 21mm non-abbott device was implanted.The patient's left and right coronary artery were both reconstructed.No bleeding was confirmed post-surgery.The patient was extubated on the 4th postoperative day and received antibiotics intravenously.No recurrence of infection was observed during postoperative follow up.The patient was discharged from the hospital on 50th postoperative day.
 
Additional Manufacturer Narrative
As reported in a research article, a patient had signs of bacterial induced endocarditis and paravalvular leak three months after the implant of the valve.It was noted during the explant procedure that two-third of the valve had detached from the annulus.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device or additional patient information was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14992328
Report Number2135147-2022-00492
Device Sequence Number1597116
Product Code LWQ
UDI-Device Identifier05414734006101
UDI-Public05414734006101
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23AGN-751
Device Catalogue Number23AGN-751
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale